MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION COYOTE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION COYOTE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24696
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/15/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in the severely calcified superficial femoral artery.A 4.0mm x 60mm x 150cm coyote balloon catheter was inflated repeatedly up to 14 atmospheres before the balloon ruptured.Another 4.0mm x 60mm x 150cm coyote balloon catheter was advanced; however, the second balloon also ruptured.Angiography was performed and the physician was satisfied with the result, and so the procedure was completed.There were no patient complications nor injuries reported.
 
Additional Manufacturer Narrative
Returned product consisted of a coyote balloon catheter.The shafts, tip, and balloon were microscopically and visually examined.There was blood in the inflation lumen, guidewire lumen, and balloon.The balloon was loosely folded.Inspection of the device revealed that there was a 1.5cm longitudinal tear in the distal end of the balloon.
 
Event or Problem Description

Brand Name
COYOTE
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9258346
Report Number2134265-2019-13096
Device Sequence Number2550679
Product Code LIT
UDI-Device Identifier08714729796350
UDI-Public08714729796350
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K111295
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number24696
Device Catalogue Number24696
Device Lot Number0024126659
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/28/2020
Initial Date Received by Manufacturer 10/15/2019
Supplement Date Received by Manufacturer02/12/2020
Initial Report FDA Received Date10/30/2019
Supplement Report FDA Received Date03/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age84 YR